Flood, Charlotte
- When
- July 3, 10:03 AM EST to July 5, 12:58 AM EST
- Where
- Charlotte forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 37.012, -78.662 (the zone’s center; the record gives no point)
Prolonged rain caused minor flooding of the Roanoke River at Randolph. 8 feet at 06:45 on the 4th, and fell below flood stage at 00:58 on the 5th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Prolonged rain caused minor flooding of the Roanoke River at Randolph. The river rose above the flood stage of 21.0 feet at 19:00 on the 3rd, crested at 23.8 feet at 06:45 on the 4th, and fell below flood stage at 00:58 on the 5th. Prolonged rain caused minor flooding of the James River at Bremo Bluff. The river rose above the flood stage of 19.0 feet at 19:00 on the 3rd, crested at 19.3 feet at 21:00 on the 3rd, then fell below flood stage at 00:00 on the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 3, 2:25 AM EST, 7 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 325 AM EDT THU JUL 3 2003 SFC REFLECTION OF BILL REMNANTS NEAR HALIFAX/CHARLOTTE COS IN SOUTH SIDE VA...BUT MID LEVEL CIRC CLOSER TO LYH. STILL A GOOD COVERAGE OF SHRA IN THE DEFORMATION AREA BEHIND THE MID LEVEL CIRC. LEANED TOWARD THE WETTER ETA MODEL...DEPICTING THE SFC-850 MB MOISTURE CONVERGENCE ACROSS NERN CWA...ALONG WITH A LARGE PCPN AREA. GRIDS WILL SHOW THE PROGRESSION OF THIS AREA OF RAIN/SHRA EASTWARD DURNING THE DAY. LOWERED TEMPS SOME TODAY TOWARD THE COOLER FWC/MET GUIDANCE- EXPECTING LOTS OF CLOUDS...ESPECIALLY IN THE EAST. KEPT AN EARLY EVE SLIGHT CHC POP IN THE EAST TONIGHT...OTHERWISE JUST DECREASING CLOUDS IN A LIGHT NW FLOW. DEPENDING UPON SKY COVER...AND HOW LIGHT THE LOW LEVEL FLOW...COULD SEE EXTENSIVE FOG DEVELOP TONIGHT...BUT DID NOT PUT IN THE FCST AT THIS POINT. MADE VERY LITTLE CHANGES TO THE FCST BEYOND TONIGHT. STILL A LOT OF LL MOISTURE FRIDAY...AND CONDITIONAL INSTABILITY...BUT ENOUGH DOWNSLOPE FLOW AND SUBSIDENCE IN THE WAKE OF BILL TO KEEP THE CURRENT DRY FCST. .RNK... NC...NONE. VA...NONE. WV...NONE. 06
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1009 AM EDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY A RIVER FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. PLEASE SEE THE FLOOD STATEMENT (FLSRNK) FOR DETAILS. THIS PRODUCT CAN ALSO BE VIEWED ON THE BLACKSBURG OFFICE INTERNET PAGE AT WWW.ERH.NOAA.GOV/ER/RNK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330072, 5330073.